A good antiviral regimen for recovery from neuropathy
Jul 16, 2001
I have been on combivir and crixovan (3.5 years) and then combivir and nevirapine since with no detectable viral load (ever) and CD4 counts above 800 (after initial low of 280)with occasional stimulation with IL-2. During the past 2 years I have slowly developed a peripheral neuropathy, with tingly sore feet and a definite decrease in sensitivity in my fingers. Although neuropathy is said to be more common with the D drugs, I nonetheless have it, but am reluctant to use treatment interruption as a Rx fo the neuropathy. Can you recommend a drug combination which is likely to maintain my undetectable viral load AND allow my mitochondria to recover?
Response from Dr. Bartlett
You have described a challenging circumstance; one would predict that your regimen should not cause neuropathy, and your RNA and CD4 counts have done brilliantly. I suggest carefully considering your options; first, you could change your regimen to one that uses new agents and does not include a "D" drug by using abacavir, an NNRTI, and perhaps with a protease inhibitor. Alternatively, you could elect to continue your present regimen and treat your neuropathy with Neurontin or amitriptyline. I strongly suggest discussing this issue with a knowledgable health care provider who is familiar with your history, and then arriving at a carefully considered plan. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Oral Sex Worried I Have HIV
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Rash After Swallowing Sperm Sign Of HIV AIDS
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Stinging Pain After Precum Touching Vagina Worried I Have HIV
- Swollen Glands After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.